MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. DISPOSABLE GROUNDING PAD W/CABLE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ST. JUDE MEDICAL, INC. DISPOSABLE GROUNDING PAD W/CABLE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number RF-DGP-S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 11/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results, method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
Related manufacturer reference number: 3002953813-2019-00071.During a radiofrequency ablation procedure of the right medial branch nerves, a burn occurred at the grounding pad site.Before the procedure skin prep was performed and the grounding pad was placed on the right posterior thigh.When the grounding pad was removed, a partial thickness skin burn with blistering was noted.The patient was treated with silver sulfadiazine ointment and antibiotics and has remained in stable condition.There were no performance issues with any device during the procedure.
 
Additional Manufacturer Narrative
Additional information: d10, g4, g7, h2, h3, h6; one rf disposable grounding pad was received for evaluation.The results of the investigation concluded that the device functioned as intended during a simulated lesion test.No functional anomalies were noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported patient burns remains unknown.

Brand Name
DISPOSABLE GROUNDING PAD W/CABLE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key9386510
Report Number2182269-2019-00243
Device Sequence Number11269139
Product Code GEI
UDI-Device Identifier05415067028921
UDI-Public05415067028921
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/26/2020
Device Model NumberRF-DGP-S
Device Catalogue NumberRF-DGP-S
Device Lot Number20181127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date01/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NT2000 RF GENERATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight64